Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 30, 1998, 3:43 AM CDT for Roberts County, South Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1998, 3:43 AM CDT (08:43 UTC)
- Expired
- May 30, 1998, 4:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 300843 RRA SVRABR SDC109-300945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 343 AM CDT SAT MAY 30 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROBERTS COUNTY IN NORTHEASTERN SOUTH DAKOTA * UNTIL 445 AM CDT * AT 339 AM CDT... ABERDEEN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES NORTHWEST OF SISSETON OR 6 MILES SOUTH OF CLAIRE CITY MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAIRE CITY AT 345 AM CDT SISSETON AT 355 AM CDT HAMMER AT 355 AM CDT NEW EFFINGTON AT 400 AM CDT VICTOR AT 410 AM CDT ROSHOLT AT 415 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! WCT/KG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:35 PM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, May 29, 8:35 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 835 PM CDT FRI MAY 29 1998 STRONG WAA HIGH BASED VIRGA/-TSRAS/-SHRAS MOVING RAPIDLY NORTHEAST THROUGH THE ABR CWA THIS EVENING WITH SOME SPRINKLES HERE AT ABR. FOR THE REST OF THE NIGHT...SKIES OVER THE CWA WILL BE MOSTLY CLOUDY WITH A GOOD CHANCE OF THUNDERSTORMS DEVELOPING ACROSS THE CENTRAL AND NORTH CENTRAL. WILL UPDATE ZONES TO INCREASE POPS C AND NC AND WC MN. ALSO...WILL UP LOWS AND FINE TUNE WINDS. .ABR...NONE MOHR
In the hours before
Special weather statement, May 30, 1:15 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 115 AM CDT SAT MAY 30 1998 SDZ003>011-015>023-033>037-048-051-MNZ039-046-301200- BIG STONE MN-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-LYMAN-MARSHALL- MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE MN-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...ABERDEEN... BRITTON...SISSETON...MOBRIDGE...ROSCOE...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...PRESHO...FT THOMPSON...WHEATON...ORTONVILLE 115 AM CDT SAT MAY 30 1998 ...STRONG THUNDERSTORMS POSSIBLE THROUGH THE NIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AND INTO WEST CENTRAL MINNESOTA TONIGHT. SOME OF THE STORMS COULD BE STRONG PRODUCING HEAVY RAIN...SMALL HAIL AND STRONG WINDS. LOCAL RAINFALL AMOUNTS COULD BE OVER AN INCH...ESPECIALLY ACROSS NORTHEAST SOUTH DAKOTA NORTHEAST OF A LINE FROM ABERDEEN TO WATERTOWN. LOW PRESSURE MOVING ACROSS SOUTH DAKOTA TONIGHT COMBINED WITH A STRONG WARM FRONT AND ABUNDANT MOISTURE WILL BE RESPONSIBLE FOR THE THUNDERSTORMS. STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. WCT/DM
Special weather statement, May 30, 1:15 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 115 AM CDT SAT MAY 30 1998 SDZ003>011-015>023-033>037-048-051-MNZ039-046-301200- BIG STONE MN-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-LYMAN-MARSHALL- MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE MN-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...ABERDEEN... BRITTON...SISSETON...MOBRIDGE...ROSCOE...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...PRESHO...FT THOMPSON...WHEATON...ORTONVILLE 115 AM CDT SAT MAY 30 1998 ...STRONG THUNDERSTORMS POSSIBLE THROUGH THE NIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AND INTO WEST CENTRAL MINNESOTA TONIGHT. SOME OF THE STORMS COULD BE STRONG PRODUCING HEAVY RAIN...SMALL HAIL AND STRONG WINDS. LOCAL RAINFALL AMOUNTS COULD BE OVER AN INCH...ESPECIALLY ACROSS NORTHEAST SOUTH DAKOTA NORTHEAST OF A LINE FROM ABERDEEN TO WATERTOWN. LOW PRESSURE MOVING ACROSS SOUTH DAKOTA TONIGHT COMBINED WITH A STRONG WARM FRONT AND ABUNDANT MOISTURE WILL BE RESPONSIBLE FOR THE THUNDERSTORMS. STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. WCT/DM
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:24 AM CDT | Severe Thunderstorm Warning | ABR | Marshall | 61 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Stanley | 62 min |
| May 30, 6:25 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand | 60 min |
| May 30, 6:39 PM CDT | Tornado Warning | ABR | Hand | 51 min |
| May 30, 6:57 PM CDT | Tornado Warning | ABR | Spink | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.